MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS PSA REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS PSA REAGENT PACK; IN-VITRO DIAGNOSTICS
Model Number 6801756
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected quality control results obtained from a non-vitros biorad quality control (qc) fluid when using vitros immunodiagnostics products psa (psa) reagent in combination with two vitros xt 7600 integrated systems.Vitros psa reagent lot 4290 on vitros xt 7600 integrated system (j1): biorad immunoassay plus control level 2 results of 2.127, 2.139 and 2.156 ng/ml versus an expected result of 3.100 ng/ml no vitros psa results met potential health and safety criteria for on vitros xt 7600 integrated system (j2).Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros psa results were from non-patient fluid and were not reported from the laboratory.The customer did not give any indication that patient results had been affected and there is no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 602006.
 
Additional Manufacturer Narrative
The investigation determined that lower than expected quality control results obtained from a non-vitros biorad quality control (qc) fluid when using vitros immunodiagnostics products psa (psa) reagent in combination with two vitros xt 7600 integrated systems.A definitive assignable cause for the lower than expected vitros psa results could not be determined with the information provided.No information was provided with regards to the handling of the qc samples between vitros psa testing events.It is possible improper handling of the qc samples contributed to the lower than expected vitros psa lot 4290 results, although this could not be confirmed.Instrument related performance issues did not likely contribute to the events as the customer gave no indication of any instrument malfunction however, as no diagnostic within run precision testing was performed, an instrument issue cannot be completely ruled out as a potential contributor to the event.Ongoing tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros psa lot 4290.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS PSA REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16995038
Report Number3007111389-2023-00081
Device Sequence Number7067562
Product Code LTJ
UDI-Device Identifier10758750001309
UDI-Public10758750001309
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Model Number6801756
Device Catalogue Number6801756
Device Lot Number4290
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2023
Initial Report FDA Received Date05/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown